Arkansas, 2006

Damaging Winds in Arkansas, July 12, 2006

July 12, 2006 · NWS TSA · 6 events in 3 counties and zones

6 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$77,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 12, 6:37 PM CST, 3 minutes earlier.

Area forecast discussion, Jul 12, 6:37 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
737 PM CDT WED JUL 12 2006

.MESOSCALE UPDATE...
THUNDERSTORMS MOVING THROUGH THE RIVER VALLEY INTO
WEST-CENTRAL ARKANSAS SHOULD BEGIN TO DIMINISH OVER
THE NEXT HOUR OR SO AS TEMPERATURES FALL OFF THEIR
MAXIMUMS AND THE ATMOSPHERE SLOWLY STABILIZES WITH
RESPECT TO A SURFACE-BASE LIFT.  LATEST MESO-SCALE
ANALYSIS GRIDS DO STILL SHOW GUST POTENTIAL TO AROUND
60 MPH AND POTENTIAL HAIL SIZE TO NEAR 0.80 INCHES...
SO A SEVERE THREAT SHOULD CONTINUE THROUGH 830 PM
WITH THE SEVERE POTENTIAL LOWERING THEREAFTER.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jul 12, 11:17 AM CST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1217 PM CDT WED JUL 12 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1217 PM CDT WED JUL 12 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

DISCUSSION...
ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON IN THE VERY
MOIST AND UNSTABLE AIRMASS ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
DOWNBURST WINDS. THERE IS POTENTIAL FOR ANOTHER THUNDERSTORM
COMPLEX TO AFFECT THE AREA OVERNIGHT WITH A LIMITED SEVERE WEATHER
THREAT. HOWEVER...CONSIDERABLE UNCERTAINTY STILL EXISTS REGARDING
THE EVOLUTION AND TRACK OF ANY OVERNIGHT STORM COMPLEX.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LATER FORECASTS AND CONDITIONS SHOULD BE MONITORED FOR POSSIBLE
LOCALIZED ACTIVATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THURSDAY...BEFORE
UPPER LEVEL HIGH PRESSURE STRENGTHENS OVER THE SOUTHERN PLAINS.
THIS WILL RESULT IN DECREASING THUNDERSTORM CHANCES...AND WARMING
TEMPERATURES. RECENT RAINS MAY HELP KEEP TEMPERATURES SLIGHTLY
COOLER...THOUGH AFTERNOON HEAT INDICES WILL LIKELY BE ABOVE 100
DEGREES. LATER FORECASTS SHOULD BE MONITORED REGARDING ANY HEAT
RELATED CONCERNS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 12, 4:05 PM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT WED JUL 12 2006

OKZ073-122300-
PITTSBURG OK-
505 PM CDT WED JUL 12 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     PITTSBURG

AT 505 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF ARPELAR...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MCALESTER...KIOWA...
PITTSBURG...BLANCO...SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...
HAYWOOD...BACHE...ALDERSON...KREBS...ARPELAR...SCIPIO...BLOCKER...
FEATHERSTON...CROWDER...INDIANOLA AND CANADIAN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jul 12, 4:29 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT WED JUL 12 2006

OKZ075-122315-
LATIMER OK-
529 PM CDT WED JUL 12 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LATIMER

AT 529 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RED OAK...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WILBURTON...HIGGINS...DAMON...PANOLA AND RED
OAK.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jul 12, 5:00 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT WED JUL 12 2006

OKZ075-122330-
LATIMER OK-
600 PM CDT WED JUL 12 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     NORTHERN LATIMER

AT 600 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF WILBURTON TO 2 MILES
NORTHWEST OF WILBURTON TO BENGAL...MOVING NORTHEAST AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WILBURTON...BENGAL...PANOLA AND RED OAK.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jul 12, 5:36 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
636 PM CDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     3 WNW STIGLER           35.27N 95.17W
07/12/2006  M60 MPH          HASKELL            OK   MESONET

&&

JDS

The radar

The Western Arkansas radar (KSRX), 16 km away, was scanning. The volume nearest the first event began at 00:40 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crawford

When
July 12, 6:40 PM CST
Where
Crawford County, Van Buren
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
35.433, -94.350

Thunderstorm winds estimated at 70 miles an hour blew a tree down onto a power line.

Thunderstorm Wind, Sebastian

When
July 12, 6:40 PM CST
Where
Sebastian County, Hackett
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.183, -94.417

Strong thunderstorm wind blew down trees.

Thunderstorm Wind, Sebastian

When
July 12, 6:47 PM CST
Where
Sebastian County, Greenwood
Measured
65 kt (75 mph) estimated gust
Property damage
$75,000
Reported by
EMERGENCY MANAGER
Coordinates
35.217, -94.267

Thunderstorm winds estimated at 75 miles an hour blew trees down onto six houses, causing major damage to three of them. Several bank signs and power lines were also blown down.

Thunderstorm Wind, Franklin

When
July 12, 7:07 PM CST
Where
Franklin County, Cecil
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.433, -93.950

Thunderstorm winds estimated at 60 miles an hour blew down a large tree limb.

Thunderstorm Wind, Franklin

When
July 12, 7:19 PM CST
Where
Franklin County, Altus
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.450, -93.767

Strong thunderstorm wind blew down trees.

Thunderstorm Wind, Franklin

When
July 12, 7:21 PM CST
Where
Franklin County, Charleston
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
35.300, -94.033

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs and power lines. A tree was blown down onto Highway 22, blocking it to through traffic. Half of the city was without power at one time.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522105, 5522172, 5522168, 5522169, 5522170, 5522171.